MAUDE Adverse Event Report: MICROVENTION, INC. HYDROSOFT-3D-AV; NEUROVASCULAR EMBOLIZATION COIL

MICROVENTION, INC. HYDROSOFT-3D-AV; NEUROVASCULAR EMBOLIZATION COIL
Model Number 100308HFRM-V-3D-A2
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was returned to the manufacturer for evaluation.The investigation is ongoing.Upon completion of the investigation, a supplemental mdr will be submitted.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with use of the device.
 
Event or Problem Description
It was reported that during an embolization procedure, the coil unintentionally detached from the pusher wire, without the use of the v-grip controller.The coil was retrieved from the patient and finished the treatment successfully, by using other coils.There was no reported patient injury or intervention used.
 
Additional Manufacturer Narrative
Correction: b4 date of this report.Summary device evaluation: the investigation of the returned coil system found the device returned loaded in the microcatheter with the implant severely stretched and partially deployed through the distal end of the microcatheter.However, the implant was found to still be attached to the pusher with the implant's monofilament broken at the distal end upon receipt.The stretching of the implant is consistent with the coil experiencing excessive retraction forces as the coil was stuck.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.

Brand Name
HYDROSOFT-3D-AV
Common Device Name
NEUROVASCULAR EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise drive
aliso viejo, CA 92656
7142478000
MDR Report Key16283949
Report Number2032493-2023-00546
Device Sequence Number12437739
Product Code HCG
UDI-Device Identifier00816777026583
UDI-Public(01)00816777026583(11)221028(17)270930(10)0000279777
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K080666
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number100308HFRM-V-3D-A2
Device Catalogue Number100308HFRM-V
Device Lot Number0000279777
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2023
Supplement Date Received by Manufacturer02/23/2023
Initial Report FDA Received Date02/02/2023
Supplement Report FDA Received Date03/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale